MAUDE Adverse Event Report: SYNTHES TUTTLINGEN SCREW AND PLATE HOLDING FORCEPS

SYNTHES TUTTLINGEN SCREW AND PLATE HOLDING FORCEPS
Catalog Number 347.985
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reportedly there was no patient involvement.Date of event is unknown.Device is an instrument and is not implanted/explanted.A review of the service history records has been requested.Manufacture date is unknown.The device was received, the investigation could not be completed, and no conclusion could be drawn, as product is entering the complaint system.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that two instruments were discovered damaged in sterile processing.The tip is broken off on one side of the screw forceps and the tip is bent on the 4 mm hex screwdriver.There was no patient involvement.This is report 2 of 2 for com-(b)(4).
 
Additional Manufacturer Narrative
No service history review can be performed as part number 347.985 with lot number(s) t133205 is a lot/batch controlled item.The manufacture date of this item is unknown.The source of the manufacture date is the release to warehouse date.The service history review is unconfirmed.Please launch a device history record review (dhr).There were two manufacturing dates for this lot.Manufacturing date: 04-aug-2016.Review of the device history record of (b)(4) showed that there were no issues at the time of manufacturing of this device that would contribute to the issue outlined in this complaint.A review of inspection records and certifications, confirm that the components and final product met inspection records.All (b)(4) parts of the lot were checked 100% for critical features and for function at the final inspection on 29-jul-2016.Manufacturing date: 14-sep-2016.Review of the device history record of (b)(4) showed that there were no issues at the time of manufacturing of this device that would contribute to the issue outlined in this complaint.A review of inspection records and certifications, confirm that the components and final product met inspection records.All (b)(4) parts of the lot were checked 100% for critical features and for function at the final inspection on 25-aug-2016.(b)(4) was started during manufacturing for welding seams with pores.(b)(4) parts were reworked, 100% inspected and were found to be conforming.Therefore the nc has no relevance to the complaint issue.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Service and repair evaluation was completed.The customer reported the tip was broken off of one side of the instrument.The repair technician reported the tip was broken off.Tip broken is the reason for repair.The item is not repairable per the inspection sheet.The cause of the issue is unknown.The item will be forwarded to customer quality.The evaluation was confirmed.Product development investigation was completed.A visual inspection under 5x magnification, device history record (dhr) review, service and repair history review, and drawing review were performed as part of this investigation.This complaint is confirmed, as the hexagonal screwdriver is warped and the tip is no longer on the screw and plate holding forceps.The instrument is used in multiple procedures to remove 7.3mm cannulated screws; it is unclear from the complaint description which procedure the device was used in.Based on the received photograph, the distal tip of the forceps is broken off, and no longer contains the hook.The overall condition of the device is good, with minimal signs of wear to the device.Relevant drawings were reviewed.No drawing issues or discrepancies were noted.The design is adequate for its intended use and did not contribute to this complaint condition.Although details on the use of the devices are unknown, the multiuse devices are put under constant stress to perform their intended functions.The most likely root cause of the complaint conditions is repetitive use and reprocessing over the products¿ lifetime.No new, unique or different patient harms were identified as a result of this evaluation.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SCREW AND PLATE HOLDING FORCEPS
Common Device Name
FORCEPS
Manufacturer (Section D)
SYNTHES TUTTLINGEN
unter hasslen 5
tuttlingen 78532
GM  78532
MDR Report Key6525610
Report Number9680938-2017-10070
Device Sequence Number1268720
Product Code HTD
UDI-Device Identifier10886982193629
UDI-Public(01)10886982193629(10)T133205
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/05/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number347.985
Device Lot NumberT133205
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/17/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 04/05/2017
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date04/27/2017
Supplement Report FDA Received Date05/24/2017
06/02/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1